Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at May 23, 2021, 1:34 PM MDT for Dawes County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2021, 1:34 PM MDT (19:34 UTC)
- Expired
- May 23, 2021, 2:15 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 142 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
042
WWUS83 KLBF 231934
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
134 PM MDT Sun May 23 2021
NEZ004-232015-
Sheridan NE-
134 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 215 PM MDT...
At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving north at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Intersection of Beaver Creek Road and White Clay Creek Road and
Metcalf State Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 78, and near
mile marker 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4300 10263 4269 10262 4268 10277 4277 10278
4278 10277 4279 10279 4290 10280 4300 10279
TIME...MOT...LOC 1934Z 174DEG 38KT 4276 10276
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 23, 1:08 PM MDT, 26 minutes earlier.
Area forecast discussion, May 23, 1:08 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service North Platte NE 208 PM CDT Sun May 23 2021 .SHORT TERM...(This evening through Monday night) Issued at 205 PM CDT Sun May 23 2021 Deep southerly flow continues across wrn and ncntl Nebraska this afternoon. A Pacific cold front has cleared the Colorado front range and the Laramie Ranges triggering thunderstorm activity which will carry east into wrn Nebraska this evening. There is also a small zone of warm air advection across sern Colorado triggering storms south of Pueblo Colorado. The storm activity across ern WY and Colo should grow upscale into the deep moisture across wrn Nebraska this evening producing at least scattered storms and a solid line of storms appears likely north of Interstate 80. A couple of hindrances may limit the magnitude of the severe weather across wrn Nebraska tonight. Winds aloft, although very strong, are unidirectional supporting storm splitting and the warm air advection ahead of the Pacific cold front appears limited to sern Colorado- aimed at nwrn KS and swrn Nebraska. The RAP model suggests the shear is too strong to sustain supercells. On the other hand, the RAP shows two distinct meso circulations forming across swrn Nebraska and swrn SD which could maintain severe storm evolution. These circulations are being fed by strong moist low level winds below 700mb. There is also a well defined h700mb dry slot or intrusion associated with the storms moving east through wrn Nebraska and this should produce a cold pool and enhance wind damage potential. So there are competing forces both in favor or in disfavor for severe storm development. The severe weather forecast follows the SPC which, given the strong backing low level winds this evening, all modes of severe weather, including tornadoes are possible. The POP forecast leans on the short term model blend for likely to definite pops tonight generally along and west of highway 83. East of highway 83, chance POPs are in place. Some models like the ECM and SREF weaken the storm activity quickly while other models like the HREF and NAM maintain storm activity throughout ncntl Nebraska. WPC suggested up to 1 inch of QPF tonight which locally, could result in a few 2 inch totals. This is in line with the HRRR which suggests a few HP storms which could produce a quick 1 to 1 and 1/2 inches of rainfall followed by additional rainfall from weaker storm activity. All of this storm activity should be east of ncntl Nebraska by 12z Monday with just and isolated shower chance in the morning. SPC has hung a marginal severe weather risk Monday afternoon and evening across parts of swrn and ncntl Nebraska. This is the result of the front hanging up across cntl Nebraska. A check on the RAP model shows this front stationary late Monday but winds at the lower levels are not backed. Thus the best severe weather potential would appear to be just to the east of the front as suggested by the SPC. For these reasons, just a slight chance of thunderstorms are in place across parts of swrn and ncntl Nebraska. .LONG TERM...(Tuesday through Sunday) Issued at 205 PM CDT Sun May 23 2021 An excellent opportunity for severe weather may present itself Wednesday afternoon and Wednesday night. The NAM shows a warm front lifting north through wrn Nebraska during the afternoon and the GFS and NAM show westerly winds h500mb increasing to 40 to 50 kts. The NAM shows some sort of convective complex developing across nwrn Nebraska by 00z which will likely move east and grow upscale. Chance to likely POPs are in place Wednesday afternoon and Wednesday night. Thunderstorms chances are in place next Saturday. The potential for severe weather is uncertain given the distance time away from this rain event. The rest of the forecast is generally dry. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1210 PM CDT Sun May 23 2021 MVFR conditions are expected for both northern and southern terminals through the afternoon. CIGs will increase to VFR by late afternoon as precipitation approaches. Thunderstorms will be possible at both terminals with the greatest threat this evening and into the overnight hours. Some gusts up to 45 KTS are possible in the vicinity of thunderstorms with ceilings around 3000 ft or less, which may dip into MVFR during the storms. Winds will be pretty variable during the frontal passage, but at least calm down to under 10kts once the storms pass later in the TAF period. For the southern terminals, haze is possible with VIS near 3SM and CIGs dipping into IFR conditions. This will be monitored for any needed updates. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Meltzer/Sinclair
Hazardous weather outlook, May 23, 1:31 PM MDT, 3 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 231 PM CDT Sun May 23 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-241945- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 231 PM CDT Sun May 23 2021 /131 PM MDT Sun May 23 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is an Enhanced Risk for severe thunderstorms to develop in the Panhandle and northwest Nebraska this evening. Additionally, there is a Slight Risk for the rest of the Sandhills and southwest Nebraska. This means the conditions are favorable for storms to turn severe in both areas. The main impacts are expected to be strong winds, hail, and heavy rain. There is a chance for an isolated tornado as well, with the greatest possibility in the Panhandle. Storms are expected to begin in the Panhandle, and move east through the evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Another round of thunderstorms is possible Wednesday afternoon into the evening. However, the potential severe impacts are currently unknown. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, May 23, 7:58 AM MDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
858 AM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 AM HEAVY RAIN 16 SW MULLEN 41.88N 101.26W
05/23/2021 M1.45 INCH HOOKER NE PUBLIC
24 HOUR RAINFALL TOTAL. .75 OF AN INCH FELL LAST NIGHT.
VIA SOCIAL MEDIA.
&&
MELTZERLocal storm report, May 23, 8:14 AM MDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
914 AM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NW EUSTIS 40.68N 100.06W
05/23/2021 M1.41 INCH FRONTIER NE CO-OP OBSERVER
REPORTS OVER LAST 24 HOURS 1.41 INCHES
&&
ESNCLRLocal storm report, May 23, 8:15 AM MDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
915 AM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN MULLEN 42.04N 101.04W
05/23/2021 M1.84 INCH HOOKER NE CO-OP OBSERVER
REPORTS OVER PAST 24 HOURS OF 1.84 INCHES
&&
ESNCLRLocal storm report, May 23, 8:16 AM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
916 AM CDT SUN MAY 23 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN ARTHUR 41.57N 101.69W
05/23/2021 M1.25 INCH ARTHUR NE CO-OP OBSERVER
COOP REPORT OVER PAST 24 HOURS OF 1.25 INCHES RAIN
&&
ESNCLRSpecial weather statement, May 23, 1:34 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
134 PM MDT Sun May 23 2021
NEZ004-232015-
Sheridan NE-
134 PM MDT Sun May 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY
UNTIL 215 PM MDT...
At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hay Springs, moving north at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Intersection of Beaver Creek Road and White Clay Creek Road and
Metcalf State Wildlife Management Area.
This includes Highway 20 between mile markers 74 and 78, and near
mile marker 82.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM MDT for the Panhandle
of Nebraska.
LAT...LON 4300 10263 4269 10262 4268 10277 4277 10278
4278 10277 4279 10279 4290 10280 4300 10279
TIME...MOT...LOC 1934Z 174DEG 38KT 4276 10276
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:17 PM MDT | Special Weather Statement | LBF | Chase | 43 min |
| May 22, 8:21 PM MDT | Special Weather Statement | LBF | Lincoln | 39 min |
| May 22, 8:49 PM MDT | Special Weather Statement | LBF | Perkins | 41 min |
| May 22, 9:07 PM MDT | Special Weather Statement | LBF | Lincoln | 23 min |
| May 22, 9:34 PM MDT | Special Weather Statement | LBF | Chase, Keith, Perkins | 26 min |
| May 22, 10:00 PM MDT | Special Weather Statement | LBF | Chase, Keith, Perkins | 45 min |
| May 22, 10:21 PM MDT | Areal Flood Advisory | LBF | Keith, Perkins | 3 hr |
| May 22, 11:47 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 58 min |
| May 23, 1:57 PM MDT | Special Weather Statement | LBF | Garden | 33 min |
| May 23, 2:26 PM MDT | Special Weather Statement | LBF | Sheridan | 34 min |
| May 23, 3:00 PM MDT | Special Weather Statement | LBF | Sheridan | 45 min |
| May 23, 4:33 PM MDT | Tornado Warning | LBF | Deuel, Garden | 42 min |
| May 23, 4:37 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| May 23, 5:09 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Grant | 51 min |
| May 23, 5:16 PM MDT | Special Weather Statement | LBF | Sheridan | 44 min |
| May 23, 5:38 PM MDT | Special Weather Statement | LBF | Deuel | 52 min |
| May 23, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Garden, Grant, Sheridan | 42 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.